Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Austin/San Antonio, TX

September 4, 201133 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Sep 4, 2011, 10:54 AM CDT for 33 counties in Texas. It took effect at Sep 4, 2011, 8:56 PM CDT. It was in force for 25 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 10:54 AM CDT (15:54 UTC)
In effect from
Sep 4, 2011, 8:56 PM CDT
Expired
Sep 5, 2011, 10:00 PM CDT
In force
25 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 10:53 PM CDTWILDFIRE 3008 E Lockhart, TXFIRE WAS NEAR SPANISH OAKS AND OLD COLONY ROAD AND WAS 50 PERCENT CONTAINED. DAMAGE IS UNKNOWN AT THIS TIME.
Sep 4, 10:53 PM CDTWILDFIRE 60008 E Lockhart, TX5000 TO 6000 ACRES ESTIMATED...20 HOMES SAVED...6 HOMES LOST...AND THE FIRE WAS 20 PERCENT CONTAINED. FIRE WAS NEAR SPANISH OAKS AND OLD COLONY ROAD.
Sep 4, 10:53 PM CDTWILDFIRE 80008 E Lockhart, TX8000 ACRES ESTIMATED...20 HOMES SAVED...6 HOMES LOST...AND THE FIRE WAS 20 PERCENT CONTAINED. FIRE WAS NEAR SPANISH OAKS AND OLD COLONY ROAD.
Sep 4, 11:07 PM CDTWILDFIRE 03 Nw Briarcliff, TXFIRE STARTED NEAR HAYNIE FLAT ROAD AND SPREAD SOUTHWARD TO STAGECOACH RANCH IN HAYS COUNTY. THIS FIRE ALSO FORCED THE CLOSURE OF HIGHWAY 71. SIZE REMAINS UNKNOWN AT THIS TIME.
Sep 4, 11:07 PM CDTWILDFIRE 64004 Wsw Briarcliff, TX67 HOMES DESTROYED...500 THREATENED...80 PERCENT CONTAINED. THIS FIRE ALSO FORCED THE CLOSURE OF HIGHWAY 71.
Sep 4, 11:07 PM CDTWILDFIRE 65004 Wsw Briarcliff, TX67 HOMES DESTROYED...500 THREATENED...80 PERCENT CONTAINED AND HAS JUMPED THE PEDERNALES RIVER. THIS FIRE ALSO FORCED THE CLOSURE OF HIGHWAY 71.
Sep 5, 11:53 AM CDTWILDFIRE 7191 Ene Wyldwood, TX28 HOMES LOST...159 HOMES THREATENED...13 OUTBUILDINGS LOST...200 HOMES EVACUATED...90 PERCENT CONTAINED...AND THE FIRE CROSSED HIGHWAY 21.
Sep 5, 11:53 AM CDTWILDFIRE 7501 Ene Wyldwood, TX15 HOMES LOST...15 OUTBUILDINGS LOST...80 HOMES EVACUATED...AND THE FIRE CROSSED HIGHWAY 21.
Sep 5, 11:53 AM CDTWILDFIRE 8001 Ene Wyldwood, TX28 HOMES LOST...159 HOMES THREATENED...13 OUTBUILDINGS LOST...200 HOMES EVACUATED...20 PERCENT CONTAINED...AND THE FIRE CROSSED HIGHWAY 21.
Sep 5, 5:00 PM CDTWILDFIRE 2104 Nne Hollywood Park, TXNO REPORTS OF DAMAGE OR INJURIES BUT TWO APARTMENT COMPLEXES WERE EVACUATED.
Sep 5, 6:43 PM CDTWILDFIRE 20Leander, TX10 HOMES INVOLVED WITH 200 HOMES EVACUATED. THE FIRE WAS NEAR MOONGLOW AND HONEYSUCKLE WAY.
Sep 5, 6:43 PM CDTWILDFIRE 75Leander, TX*** 2 INJ *** 12 HOMES DESTROYED...10 HOMES DAMAGED...WITH 100 HOMES THREATENED. THE FIRE WAS NEAR MOONGLOW AND HONEYSUCKLE WAY AND IS NOW 100 PERCENT CONTAINED. 2 FIREFIGHTERS SUSTAINED NON-LIFE THREATENING INJURIES.
Sep 5, 6:43 PM CDTWILDFIRE 300Leander, TX13 HOMES DESTROYED...WITH 250 HOMES EVACUATED. THE FIRE WAS NEAR MOONGLOW AND HONEYSUCKLE WAY AND IS NOW 70 PERCENT CONTAINED. 2 FIREFIGHTERS SUSTAINED NON-LIFE THREATENING INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS84 KEWX 041554
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT TODAY THROUGH 11 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH
CENTRAL TEXAS...
...FIRE WEATHER WATCH IN EFFECT FROM 7 AM MONDAY MORNING THROUGH
10 PM MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES
ACROSS ALL OF SOUTH CENTRAL TEXAS...

.STRONG AND GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE
DAYTIME AND EVENING HOURS TODAY AND MONDAY. THESE WINDY CONDITIONS
COUPLED WITH VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS. A DRY COLD FRONT MOVING THROUGH LATE TODAY
IS ONLY EXPECTED TO CHANGE WIND DIRECTIONS BY ABOUT 20 DEGREES...
FROM NORTHEAST TO NORTH...MAKING THE FRONTAL PASSAGE HARD TO
NOTICE.

TXZ171>173-183>194-202>209-217>225-228-050400-
/O.UPG.KEWX.FW.A.0011.110905T1300Z-110906T0300Z/
/O.NEW.KEWX.FW.W.0022.110905T1300Z-110906T0300Z/
/O.CON.KEWX.FW.W.0021.000000T0000Z-110905T0400Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1054 AM CDT SUN SEP 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL 
OF SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IN EFFECT FROM 8 AM TO 10 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ACROSS ALL OF 
SOUTH CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM CDT
MONDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT
WAS IN EFFECT FOR MONDAY. A RED FLAG WARNING CONTINUES FOR TODAY.

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES...
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR...
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA...
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...
  LAVACA...DIMMIT.

* 20-FOOT WIND...NORTH 15 TO 25 MPH AND GUSTY.

* HUMIDITY...15 TO 25 PERCENT TODAY AND 10 TO 20 PERCENT MONDAY.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
3 follow-up statements
334 
WWUS84 KEWX 050156
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT THROUGH 10 PM MONDAY EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH
CENTRAL TEXAS...

.STRONG AND GUSTY NORTH WINDS WILL CONTINUE OVERNIGHT AND THROUGH
MONDAY. THESE WINDY CONDITIONS COUPLED WITH VERY LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
CONTINUING THROUGH MONDAY. RELATIVE HUMIDITIES THIS EVENING WILL
GENERALLY BE BETWEEN 20 TO 30 PERCENT. HOWEVER...POOR OVERNIGHT
MOISTURE RECOVERY IS EXPECTED...WITH MAXIMUM RELATIVE HUMIDITIES
REMAINING AT OR BELOW 60 PERCENT MONDAY MORNING. DUE TO THE VERY
DRY...STRONG AND GUSTY NORTH WINDS OVERNIGHT...WILDFIRES WILL
CONTINUE TO BE DIFFICULT TO CONTROL DESPITE THE SLIGHTLY HIGHER
HUMIDITIES OVERNIGHT.


TXZ171>173-183>194-202>209-217>225-228-051400-
/O.CAN.KEWX.FW.W.0021.000000T0000Z-110905T0400Z/
/O.EXT.KEWX.FW.W.0022.110905T0156Z-110906T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
856 PM CDT SUN SEP 4 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH 
CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...NORTH 15 TO 25 MPH AND GUSTY.

* HUMIDITY...LESS THAN 60 PERCENT OVERNIGHT AND 10 TO 20 PERCENT ON
  MONDAY.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL BE
  DIFFICULT TO CONTAIN. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
713 
WWUS84 KEWX 051007 AAA
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT THROUGH 10 PM THIS EVENING FOR
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH
CENTRAL TEXAS...

.STRONG GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH LATE THIS EVENING.
THESE WINDY CONDITIONS COUPLED WITH VERY LOW RELATIVE HUMIDITIES
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL
SOUTH CENTRAL TEXAS.

TXZ171>173-183>194-202>209-217>225-228-052200-
/O.CON.KEWX.FW.W.0022.000000T0000Z-110906T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
507 AM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL
OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...NORTH 15 TO 25 MPH AND GUSTING UP TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL
  BE DIFFICULT TO CONTAIN. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
709 
WWUS84 KEWX 052101
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT MON SEP 5 2011

...RED FLAG WARNING CONTINUES THROUGH 10 PM THIS EVENING FOR
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH
CENTRAL TEXAS...
...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY...

.STRONG GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH LATE THIS
EVENING. THESE WINDY CONDITIONS COUPLED WITH VERY LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL SOUTH CENTRAL TEXAS. DRY CONDITIONS AND A GENERAL NORTHEAST 
WIND DIRECTION WILL PERSIST THROUGH MUCH OF THE WEEK...WITH 
SLIGHTLY HIGHER 20-FOOT WINDS AROUND 10 MPH POSSIBLE DURING THE
DAYTIME THURSDAY.

TXZ171>173-183>194-202>209-217>225-228-060300-
/O.CON.KEWX.FW.W.0022.000000T0000Z-110906T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 PM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL 
OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...NORTH 15 TO 25 MPH AND GUSTING UP TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL 
  BE DIFFICULT TO CONTAIN. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:43 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Sep 4, 6:43 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 AM CDT SUN SEP 4 2011

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL ACROSS THE I35 TERMINALS AND KDRT FOR
THIS FORECAST CYCLE. BREEZY TO WINDY CONDITIONS WILL DOMINATE
SOUTH CENTRAL TEXAS TODAY AS A COLD FRONT MOVES ACROSS THE AREA
THIS AFTERNOON/EARLY EVENING. INCREASING CLOUDS ARE EXPECTED FOR
MID AFTERNOON INTO THE EVENING HOURS. HOWEVER...AFTER THE PASSAGE
OF THE FRONT...SKIES TO BECOME CLEAR.

&&

.PREV DISCUSSION... /ISSUED 548 AM CDT SUN SEP 4 2011/

UPDATE...
ADDED WIND ADVISORY FOR THIS AFTERNOON (1 TO 6 PM) FOR THAT
PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF U.S.
HIGHWAY 183. WIND FORECAST OF 25 TO 30 MPH AND GUSTY REACHES
WIND ADVISORY CRITERIA.

PREV DISCUSSION... /ISSUED 340 AM CDT SUN SEP 4 2011/

DISCUSSION...
EARLY THIS MORNING...A COLD FRONT EXTENDED FROM CENTRAL OKLAHOMA
SOUTHWEST INTO THE TEXAS SOUTH PLAINS. THIS FRONT...THE FIRST OF
THE SEASON SHOULD SLIP INTO THE HILL COUNTRY BY MIDDAY AND PUSH
THROUGH THE SOUTHERN PORTIONS BY 00Z (7 PM). ANY NOTICEABLE COOLING
WILL LIKELY BE FELT ONLY IN THE NORTHERN PORTIONS OF THE HILL
COUNTRY AS THE DRY AIR WILL MIX OUT AHEAD OF THE FRONT WITH HELP
FROM TROPICAL STORM LEE TO THE EAST. HOWEVER...THERE WILL BE
INCREASING CLOUDINESS IN ASSOCIATION WITH THE FRONT ACROSS WESTERN
AND NORTHERN PORTIONS OF THE AREA BY MIDDAY WITH THE REMAINDER OF
THE AREA SEEING AN INCREASE IN CLOUDS ALONG AND BEHIND THE FRONT
THIS AFTERNOON. FORECAST HIGHS WILL RANGE FROM THE MID TO UPPER 90S
ACROSS THE HILL COUNTRY TO 103-105 OVER SOUTHERN PORTIONS. THIS
FRONT SHOULD COME THROUGH DRY WITH DRY MIXING AHEAD OF THE FRONT.
TEMPERATURES WILL COOL DOWN BEHIND THE FRONT AND BY MORNING...
READINGS SHOULD LOWER INTO THE LOW TO MID 60S OVER THE HILL
COUNTRY...AND UPPER 60S TO NEAR 70 ALONG THE I-35 CORRIDOR. SKIES
WILL CLEAR BEHIND THE FRONT ON LABOR DAY AS DRIER AIR SWEEPS
SOUTHWARD AT ALL LEVELS. IT WILL BE MUCH COOLER AS HIGHS MONDAY
AFTERNOON WILL BE A FEW DEGREES BELOW NORMAL ACROSS THE I-35
CORRIDOR. AS THE VERY DRY AIRMASS SETTLES IN TOMORROW NIGHT...WINDS
WILL LOWER AND UNDER CLEAR SKIES...A GOOD RADIATIONAL COOLING
NIGHT IS EXPECTED. LOWS TUESDAY MORNING WILL SLIP INTO THE UPPER
40S TO NEAR 50 OVER PORTIONS OF THE HILL COUNTRY WITH LOW 50S TO
UPPER 40S RURAL AREAS OF I-35 CORRIDOR...UPPER 50S URBAN. A RAPID
WARM UP IN SUNNY SKIES WILL BRING HIGHS INTO THE 80S OVER THE HILL
COUNTRY AND NORTHERN TIER OF THE CWA WITH LOW 90S I-35 CORRIDOR BY
LATE AFTERNOON TUESDAY. ANOTHER WEAK DRY FRONT WILL PUSH THROUGH THE
REGION LATE WEDNESDAY WITH SOME INCREASE IN CLOUDINESS WEDNESDAY
NIGHT INTO THURSDAY MORNING.  RIDGING TO THE WEST OVER MEXICO
COMBINED WITH THE REMNANT LOW OF LEE...WHICH WILL BECOME ELONGATED
AND RETROGRESS INTO NORTHEAST TEXAS LATE FRIDAY AND SATURDAY WILL
KEEP A DRY NORTHWEST FLOW ACROSS WEST AND SOUTH TEXAS THROUGH THE
UPCOMING WEEKEND. THIS WILL PROMOTE MOSTLY SUNNY AND WARM TO HOT
DAYS AND MOSTLY CLEAR AND COOL NIGHTS FRIDAY THROUGH SUNDAY.

FIRE WEATHER...
MODELS SHOWING WIND SPEEDS WILL INCREASE TODAY AROUND LEE'S
CYCLONIC CIRCULATION AND THIS WILL BE MAINTAINED WELL INTO THE
EVENING HOURS. COLD FRONT AND DRY AIR MIXING AROUND LEE'S
EXTRATROPICAL CIRCULATION WILL KEEP WINDS AT OR ABOVE CRITICAL
VALUES FOR MUCH OF THE DAY TOMORROW INTO THE EARLY EVENING HOURS.
THUS...CURRENT RED FLAG AND FIRE WEATHER WATCH LOOKS GOOD. A
LITTLE LESS WIND EXPECTED TUESDAY AS THE DRY SURFACE RIDGE BUILDS
IN...BUT LOW HUMIDITIES WILL LIKELY PRODUCE NEAR CRITICAL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             102  67  91  57  92 /  -   -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT 102  68  90  47  91 /  -   -    0   0   0
NEW BRAUNFELS MUNI AIRPORT    102  68  91  53  91 /  -   -    0   0   0
BURNET MUNI AIRPORT            99  65  87  54  88 /  -   10   0   0   0
DEL RIO INTL AIRPORT          102  72  92  61  91 /  10  10   0   0   0
GEORGETOWN MUNI AIRPORT        99  65  86  56  88 /  -   -    0   0   0
HONDO MUNI AIRPORT            104  69  93  53  93 /  -   -    0   0   0
SAN MARCOS MUNI AIRPORT       101  69  90  52  91 /  -   -    0   0   0
LA GRANGE - FAYETTE REGIONAL  100  69  90  55  89 /  10  -    0   0   0
SAN ANTONIO INTL AIRPORT      101  71  91  58  91 /  -   -    0   0   0
STINSON MUNI AIRPORT          105  74  94  60  95 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 11 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES: BASTROP...CALDWELL...DE WITT...FAYETTE...
GONZALES...LAVACA...LEE...TRAVIS...WILLIAMSON.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...02
Hazardous weather outlook, Sep 4, 5:15 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT SUN SEP 4 2011

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
11 PM THIS EVENING ACROSS ALL SOUTH CENTRAL TEXAS DUE TO LOW
RELATIVE HUMIDITIES AND BREEZY NORTHERLY WINDS.

A WIND ADVISORY IS IN EFFECT FOR THE AFTERNOON PERIOD FOR THE EASTERN
PORTION OF SOUTH CENTRAL TEXAS INCLUDING WILLIAMSON...TRAVIS...LEE...
BASTROP...CALDWELL...FAYETTE...GONZALES...LAVACA AND DEWITT
COUNTIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A FIRE WEATHER WATCH IS IN EFFECT FROM 7 AM MONDAY MORNING TO
10 PM MONDAY EVENING FOR ALL SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE
HUMIDITY VALUES AND BREEZY NORTHERLY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:35 AM CDTWind AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 3 more14 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.